MAUDE Adverse Event Report: BECTON DICKINSON AS LVP SS BAG 20D LOW SORB; SET, ADMINISTRATION, INTRAVASCULAR

BECTON DICKINSON AS LVP SS BAG 20D LOW SORB; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 10015862
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material#: 10015862, batch#: 24066693.It was reported by customer that in the last week, they experienced three instances of faulty iv sets where cytotoxic chemo medication leaked from the bag access port on the side of the bag spike.One instance was caught when the technician had just finished compounding the medication and was still in the iv hood.The other two instances were noticed when the iv set was leaking from the bag access port as they were about to hang the medication for the patient.To fix this, they had to switch the tubing on these three chemo preparations by bringing them back into the iv room.The failed iv sets were ref 10015862 (which failed twice this week) and 2465-0007 (which failed once this week).They reached out to another sanford site, which mentioned having had this issue in the past and had started using an onguard spike adaptor.They began using this adapter today as well but still experienced leakage from the bag access port of the bd set (10015862), even though that port was never utilized during compounding.Rcc received a complaint via email.The failed iv sets are ref 10015862 (occurred twice this week) and 2465-0007 (failed one time this week).We had reached out to another sanford site and they stated this had been an issue for them in the past so they started using a onguard spike adaptor.We transitioned to bd alaris pumps in our infusion center within the last month.In the last week, we have had 3 instances of faulty iv sets where cytotoxic chemo medication is leaking from the bag access port on the side of the bag spike.One of these instances was caught when the technician just finished compounding the medication and was still in the iv hood and two other instances were caught when they noticed the iv set was leaking from that bag access port when they were going to hang the medication for the patient.To fix this, we have had to switch the tubing out on these three chemo preparations by bringing it back into our iv room.The failed iv sets are ref 10015862 (occurred twice this week) and 2465-0007 (failed one time this week).We had reached out to another site and they stated this had been an issue for them in the past so they started using a onguard spike adaptor.We started using this adapter today as well but still ended up having leakage from the bag access port of the bd set (10015862), even though that port was never utilized during compounding.What are the recommended next steps as we need to determine if the lots, we have should be quarantined a new order placed or if there is another practice we should have to avoid this issue? having one leaking iv set and potential chemo exposure is one too many and we have historically had no issues with our previous iv set product that we used for many years.
 
Event or Problem Description
Material # 10015862.Batch # 24066693.It was reported by customer that in the last week, they experienced three instances of faulty iv sets where cytotoxic chemo medication leaked from the bag access port on the side of the bag spike.One instance was caught when the technician had just finished compounding the medication and was still in the iv hood.The other two instances were noticed when the iv set was leaking from the bag access port as they were about to hang the medication for the patient.To fix this, they had to switch the tubing on these three chemo preparations by bringing them back into the iv room.The failed iv sets were ref 10015862 (which failed twice this week) and 2465-0007 (which failed once this week).They reached out to another sanford site, which mentioned having had this issue in the past and had started using an onguard spike adaptor.They began using this adapter today as well but still experienced leakage from the bag access port of the bd set (10015862), even though that port was never utilized during compounding.Rcc received a complaint via email.The failed iv sets are ref 10015862 (occurred twice this week) and 2465-0007 (failed one time this week).We had reached out to another sanford site and they stated this had been an issue for them in the past so they started using a onguard spike adaptor.We transitioned to bd alaris pumps in our infusion center within the last month.In the last week, we have had 3 instances of faulty iv sets where cytotoxic chemo medication is leaking from the bag access port on the side of the bag spike.One of these instances was caught when the technician just finished compounding the medication and was still in the iv hood and two other instances were caught when they noticed the iv set was leaking from that bag access port when they were going to hang the medication for the patient.To fix this, we have had to switch the tubing out on these three chemo preparations by bringing it back into our iv room.The failed iv sets are ref 10015862 (occurred twice this week) and 2465-0007 (failed one time this week).We had reached out to another site and they stated this had been an issue for them in the past so they started using a onguard spike adaptor.We started using this adapter today as well but still ended up having leakage from the bag access port of the bd set (10015862), even though that port was never utilized during compounding.What are the recommended next steps as we need to determine if the lots, we have should be quarantined a new order placed or if there is another practice we should have to avoid this issue? having one leaking iv set and potential chemo exposure is one too many and we have historically had no issues with our previous iv set product that we used for many years.
 
Additional Manufacturer Narrative
It was reported by customer that in the last week, they experienced three instances of faulty iv sets where cytotoxic chemo medication leaked from the bag access port on the side of the bag spike.No product or photo was returned by the customer.The customer complaint of leakage could not be verified due to the product not being returned for failure investigation.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.A device history record review for model 10015862 lot number 24066693 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
AS LVP SS BAG 20D LOW SORB
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20834164
Report Number9616066-2024-01812
Device Sequence Number8627968
Product Code FPA
UDI-Device Identifier10885403221866
UDI-Public(01)10885403221866(11)240624(17)270624(10)24066693
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10015862
Device Lot Number24066693
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown